Addiction: Substance Abuse Community
Looking for advice, support, just some help
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Looking for advice, support, just some help

I have permanent nerve damage in my spine from a fall off a roof several years back, and am prescribed  hydrocodone monthly (120 10mgs), I never felt I had a problem, but I always run out about a week early, and when I do that I get them other ways. It has been 24 hours since my last tapered does, I had been cutting it down, to 15mgs a day from 40mg the past week and a 1/2. I have went through full detox before after moving to another state and no doctor/insurance, and wanted to just see if I could handle the pain. I'm scared to talk to my doctor because I don't want to be treated like an addict, I do need them for the pain I feel daily, I just have little control. I have no way to seek help if it costs or even transportation, aside from the city bus. My doctor wont see me for 13 more days, and Im lost as to what to do, except ride it out
10 Comments Post a Comment
Blank
5463033_tn?1368553091
I am not sure how to answer this . First of all, and most important is the question WHY ? ...why are u running out?  Is it because it takes that much to ease the pain or are you taking them to achieve a high ?
Blank
5468484_tn?1368462989
I run out because they seem to not work like they have been. I only take when I am in pain, never for a high
Blank
5463033_tn?1368553091
Sorry man I see now what you were saying. This is gonna come down to complete self control and will power in my opinion. Im in a very bad spot myself. I was recently kicked from a methadone clinic and just lost my job today so getting into another clinic is gonna be hard with no money. Plus me and my wife have just seperated so im all alone left to withdrawl (withdrawal) with no job or family. I feel like my life is over
Blank
5463033_tn?1368553091
Oh well you may need to be strait up with your doctor. Maybe you need percocet or something a little stronger. If you are having real pain issues then you should definitely let the doc know . I had a simular situation where my benzo wasnt working for my panic attacks. I was on .5 mg of ativan and told her my symptoms I was still having and sheinstantly put me on 2mg klonopin. Problem ssolved in that area . Hope all works out well
Blank
5468484_tn?1368462989
It is self control, I have just done a lot of reading and right now the worst part of the withdrawals are how bad will it be. Last time didn't get bad till about 48 hours after last dose, then 2 days no sleep, couldn't eat, couldn't watch TV, took hot baths ever 15 minutes, lay in front of the fan, taking Nyquil & Benadryl to sleep or try to, when I could for that 2-3 days, was 1/2 tops of sleep at a time. My blood pressure is the most concern at the monemnt, I already have hyper tension, and it feels like its spiking BAD, at times I feel EVERY heartbeat thorough my entire body
Blank
5468484_tn?1368462989
well its been 48+ hours, managed to get about 4.5 hours of sleep last night, and I feel better! Woke up and just a little weak, no flu feeling, no nausea, just lil bit of the runs left, but I fell great, I hope my tapering off helped to avoid the full extent of withdrawals like I hade before going CT. I feel like I wanna cry that it may be over already, I was expecting 3-4 days till I had my life back, but fingers are crossed and hope I'm better. Appetite back and everything/
Blank
4522800_tn?1405696702
Hi..I think you are going to be good to go..You where not on them for a long time and you did do a taper..Did you see the Thomas Recipe on the bottom here? However you are already in 48 hrs and are doing good..You just want to make sure you are Hydrating the Body and Replenishing vit/min & Electrolyte Deficiencies..OK. Great Job! I am proud of you and your courage to take this step..We do built up a tolerance to them and seem to need more & more for whatever reason..Keep on Stepping Forward!
Bless
Blank
5468484_tn?1368462989
I seen the Thomas recipe and would have tried it, but no access to any of the ingredients. I took a hot bath ever 15minutes, several cold ones, that actually got me to sleep. Also drank TONS of water, had to pee every 15 minutes. I still have the pains from my spine, but that beats withdrawals any time! I feel so much better, hoping its not just a temporary feeling and it hits again, im hopeful though, the tapering I did, I was on 40mgs of hydrocodone daily for probably a year this summer, The last month I had it cut down to 15mg daily, because I knew I was going to run out, when I did run out I had oxycodone's for about a week at the same dose, 15mg a day, then those were gone, this last weekend used up my last 10mg hydro's, maybe the switching has something to do with the short recovery, either way, I'm so happy to be getting better
Blank
5468484_tn?1368462989
5 days off the vics! I wish I could say I feel better. Physically I do. But the emotional withdrawals, I guess referred to as PAWS, are really hitting me hard, I feel despair, insomnia still, mostly just knowing what to do with myself and to get over the pain I had used to be used to before treatment.  I have an appointment in a week, and I know I will take my pills again. Just hope I cant keep it in check. Never felt like I've abused. I had before, when I bought them off the streets, but since I have medical support, and pain management, it wasn't bad this time, nothing like CT the last year. But this time it seems is worse mentally. I try to look at the positive things in life, but finding very few. Id give my left hand for 8 hours of sleep.
Blank
4522800_tn?1405696702
Alright! You sound good..Yes the emotional thing is just part of the process..It does take time for the Body & Mind to balance back..I thought there was something so wrong but the 2 Drs said it will take a year or so to balance the brain Chems back..I was on three drugs for many, many years that pulled the good old nervous system up, down, around, and everywhere too..You will be just fine..Give this time.
Sleep will come in time too!!!
Good Luck and may the Lord be by your side!!!
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
Avatar_f_tn
Blank
motye51
4522800_tn?1405696702
Blank
VICourageous
ID
2083449_tn?1381358308
Blank
Sonrissa
NV
6942344_tn?1416483780
Blank
Amandag78
Perth, Australia